Please login or register.

Login with username, password and session length
Advanced search  

News:

Please have a look at the questionnaire page if you have a spare minute.

twitter facebook instagram blogger

Author Topic: New to HRT and the lovely side effects ;)  (Read 753 times)

AdeleOx

  • First Flush
  • *
  • Posts: 3
New to HRT and the lovely side effects ;)
« on: November 02, 2019, 06:12:05 PM »

Hi all
I am new to this forum and am hopeful for some friendly advice.
I have only just started understanding that for the last 4/5 years I have been experiencing peri-menopause symptoms which this year have taken their toll on me! After visits to the GP who told me I could not have HRT due to still having periods, I decided to pay to meet a gynaecologist (Miss Anne Henderson) and have met a fab lady who is helping me with life changing HRT.
Historically, I have not experienced the "norm" with the symptoms but instead have had pins and needles, palpitations, tinnitus and bloating in my stomach plus a few others like joint aches and pains.
I am on the patches Estradot- 50mg (started 3 months today) twice a week and only 33 days ago started on the Utrogestan 100 - daily with no breaks. Up to last week, I was on the road to felling nromal again but this week I have started experiencing excessive burping and mild heart burn. My Gynae hold told me to persevere and I am doing so. However, I am anxious about that "could it be something else". All my blood tests at the start of the year are all clear and indicate a healthy body. Stool samples as well. However, I am not used to getting heartburn or burping at this level. I have seen my GP who has given me a prescription for anti reflux but it states they will make me feel anxious, cause bloating and various other side effects - something I don't want to feel.
Any suggestions please?
Logged

Hurdity

  • Member
  • *
  • Posts: 12820
Re: New to HRT and the lovely side effects ;)
« Reply #1 on: November 03, 2019, 09:36:59 AM »

Hi AdeleOX

 :welcomemm:

Sorry to hear about your symptoms. Yet another GP who thinks HRT is only indicated when periods have stopped completely!

How regular were your periods when you first went to the doc? This will give an indication of how far along the journey you are. Cycle length and period frequency is the best indicator in general of how your menopause is progressing. Good that you hadn't yet experienced flushes and sweats! Paliptations are also a classic sign.

Re the bloating and burping - some women I gather find that taking utrogestan orally can cause this. Do you think this might be the case for you? An alternative is to take it vaginally and many menopause specialists advise this where side effects occur from oral use. However taking it daily this (vag use) is less attractive as an idea! I am interested that you are taking it daily even though your are peri-menopausal but I presume your periods as yet are still pretty frequent and you are ovulating fairly regularly and therefore producing your own progesterone? The daily intake will prevent the progesterone withdrawal pms symptoms that many women get and also presumably help to limit bleeding somewhat.

What anti-reflux meds have you been prescribed? Personally if the symptoms are due to the oral utro then I wouldn't want to take these just to counteract other meds and first see if it is due to the utro. Depends on the meds some proton-pump inhibotros can prevent absorption of other nutrients etc from your diet ( so I've read and just from memory) so could create other problems long term maybe? I would go back to your gynae if the symptoms don't settle and see what she advises - in case it could be the utrogestan itself?

Just a few thoughts :)

Hurdity x

Logged

AdeleOx

  • First Flush
  • *
  • Posts: 3
Re: New to HRT and the lovely side effects ;)
« Reply #2 on: November 03, 2019, 11:05:08 AM »

Hi Hurdity

Thank you for the reply. :)

My periods had stopped for 2 months before I started taking the Utrogestan. I was on the patches for 2 months before being given them with blood tests taken by my Gynae.

The bleed is now patchy and frequent but I understand  this is normal. In 33 days I have had 2 bleeds. One like a period and the other just a week ago was a spotting.

I did get night sweats but no hot flushes....these have stopped along with all other symptoms. My anxiety has calmed albeit not completely. I am feeling so much better than before. 8)
I do think the heartburn and burps are due to the Uto. They have literally just started after my spotting. I took a nexium yesterday rather than taking the prescribed PPI. I think I will just take a rennies for now and persevere. I see my gynecologist again in Jan 2020. I just get concerned that my gastro area has ulcers or something more sinister (anxiety kicks in with every spasm).
I am never sure to burden a GP with my visits when he will just tell me this is anxiety.

I am 52 and only this August my periods stopped. I am overweight by 2 stone but am working with a PT to reduce this and am in a low fat diet next week. Hopefully this will help with the burps.



quote author=Hurdity link=topic=45785.msg738359#msg738359 date=1572773819]
Hi AdeleOX

 :welcomemm:

Sorry to hear about your symptoms. Yet another GP who thinks HRT is only indicated when periods have stopped completely!

How regular were your periods when you first went to the doc? This will give an indication of how far along the journey you are. Cycle length and period frequency is the best indicator in general of how your menopause is progressing. Good that you hadn't yet experienced flushes and sweats! Paliptations are also a classic sign.

Re the bloating and burping - some women I gather find that taking utrogestan orally can cause this. Do you think this might be the case for you? An alternative is to take it vaginally and many menopause specialists advise this where side effects occur from oral use. However taking it daily this (vag use) is less attractive as an idea! I am interested that you are taking it daily even though your are peri-menopausal but I presume your periods as yet are still pretty frequent and you are ovulating fairly regularly and therefore producing your own progesterone? The daily intake will prevent the progesterone withdrawal pms symptoms that many women get and also presumably help to limit bleeding somewhat.

What anti-reflux meds have you been prescribed? Personally if the symptoms are due to the oral utro then I wouldn't want to take these just to counteract other meds and first see if it is due to the utro. Depends on the meds some proton-pump inhibotros can prevent absorption of other nutrients etc from your diet ( so I've read and just from memory) so could create other problems long term maybe? I would go back to your gynae if the symptoms don't settle and see what she advises - in case it could be the utrogestan itself?

Just a few thoughts :)

Hurdity x


[/quote]
Logged